Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 38, NWS Wichita, KS

May 31, 2008Labette County, Neosho County, Kansas

NWS Wichita, KS issued this tornado warning at May 31, 2008, 8:44 PM CDT for Labette County, Neosho County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 8:44 PM CDT (01:44 UTC)
Expired
May 31, 2008, 9:15 PM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 132 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:20 PM CDTFUNNEL CLOUD1 Ne Parsons Tri City A, KSPERSISTENT FUNNEL CLOUD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 31, 6:22 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 010144
TORICT
KSC099-133-010215-
/O.NEW.KICT.TO.W.0038.080601T0144Z-080601T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 915 PM CDT.

* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR DENNIS...OR 6 MILES NORTHWEST OF
  PARSONS...MOVING EAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DENNIS...GALESBURG...LABETTE...PARSONS...ST. PAUL...THAYER...SOUTH
  MOUND.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

GOLFBALL SIZED HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO 
EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3717 9507 3729 9551 3750 9552 3754 9509
TIME...MOT...LOC 0144Z 279DEG 20KT 3739 9535

$$

ES
2 follow-up statements
000 
WWUS53 KICT 010157
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SAT MAY 31 2008

KSC099-133-010215-
/O.CON.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
NEOSHO KS-LABETTE KS-
857 PM CDT SAT MAY 31 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES UNTIL 915 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PARSONS...MOVING EAST AT 23 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF PARSONS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3717 9507 3728 9540 3750 9537 3751 9508
      3748 9507 3748 9509 3746 9509 3745 9507
      3730 9508 3729 9507
TIME...MOT...LOC 0157Z 290DEG 20KT 3737 9527

$$

KRC
000 
WWUS53 KICT 010210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT MAY 31 2008

KSC133-010220-
/O.CAN.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
NEOSHO KS-
910 PM CDT SAT MAY 31 2008

...THE TORNADO WARNING FOR SOUTHEASTERN NEOSHO COUNTY HAS BEEN
CANCELLED...

AT 908 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3717 9507 3730 9534 3738 9530 3738 9516
      3737 9508 3730 9508 3729 9507
TIME...MOT...LOC 0210Z 303DEG 19KT 3731 9522

$$

KSC099-010215-
/O.CON.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
LABETTE KS-
910 PM CDT SAT MAY 31 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LABETTE
COUNTY UNTIL 915 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PARSONS...MOVING SOUTHEAST AT 22 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LABETTE
COUNTY...INCLUDING THE TOWNS OF PARSONS AND LABETTE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3717 9507 3730 9534 3738 9530 3738 9516
      3737 9508 3730 9508 3729 9507
TIME...MOT...LOC 0210Z 303DEG 19KT 3731 9522

$$

KRC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 31, 6:39 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 31, 6:39 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT SAT MAY 31 2008

.UPDATE...

.AVIATION...
FOR THE 00Z TAF SUITE.
CONVECTION BEGINNING TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST KS
THIS EVENING...AND EXPECT THIS CONVECTION TO DRIFT TOWARDS KCNU AS
THE EVENING PROGRESSES.  SO WILL CARRY SOME VCTS IN THIS AREA FROM
02-06Z/SUN.

FOCUS THEN SHIFTS TO NOCTURNAL CONVECTION THREAT OVER SOUTH CENTRAL
KS AFTER 08Z/SUN.  THIS CONVECTION CHANCE WILL BE PRIMARILY OVER
THE KICT/KHUT SITES INITIALLY.  SO HAVE INCLUDED A TEMPO GROUP FOR
THIS THREAT WITH SOME MVFR CEILINGS IN AND NEAR THE TSRA. EXPECT
THIS CONVECTION TO SLOWLY SHIFT EAST INTO SOUTHEAST KS BY 18Z...SO
WILL ADD ANOTHER VCTS GROUP FOR KCNU DURING THE DAY ON SUNDAY.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT SAT MAY 31 2008/

DISCUSSION...
FORECAST CONCERNS...HEAVY RAINFALL/SEVERE WEATHER POTENTIAL
WITH ANOTHER MCS TONIGHT INTO SUNDAY MORNING...

COULD BE A REPEAT PERFORMANCE TONIGHT INTO SUNDAY MORNING
WITH ANOTHER SEVERE EPISODE OF VERY LARGE HAIL AND LOCALLY
HEAVY RAINFALL. VERY UNSTABLE ELEVATED CAPES GREATER THAN
2200 J/KG ROOTED AROUND 800 MB WILL FOCUS ALONG FRONT FROM
SOUTHWEST INTO SOUTH CENTRAL KANSAS. THE GFS/NAM AGAIN SHOW
FOCUSED LIFT UP THRU 700MB WITHIN THIS ZONE INTO WEST
CENTRAL KANSAS...WHERE THE LATE NIGHT CONVECTION SHOULD
ORIGINATE. THE STEERING FLOW WOULD THEN TAKE THIS SOUTHEAST
ACROSS MUCH OF THE FORECAST AREA SOUTH OF I-70 INTO THE
EARLY MORNING HOURS OF SUNDAY. THE STRONG DEEP LAYER SHEAR
AND VERY UNSTABLE ELEVATED AIRMASS WILL SUPPORT ROTATING
STORMS WITH POTENTIALLY VERY LARGE HAIL AGAIN. SOME BACK
BUILDING AND REPEAT/TRAINING ECHOES EXPECTED AGAIN...WHICH
WILL ALSO PROMOTE HEAVY RAINFALL OVER SOME OF THE SAME AREAS
FROM LAST NIGHT. FLASH FLOOD GUIDANCE IS RATHER LOW AND WILL
HOIST A FLOOD WATCH FOR AREAS SOUTH OF I-70 UNTIL 21Z SUNDAY.
SIMILAR TO THIS MORNING...THE NOCTURNAL CONVECTION WILL
SHIFT INTO PRIMARILY SOUTHEAST KANSAS BY LATE MORNING ON
SUNDAY...BEFORE WEAKENING OR SHIFTING SOUTHEAST OF THE AREA.
WITH THE EXPECTED MCS AND REMNANT DEBRI POSSIBLY LASTING A
BIT LONGER INTO SUNDAY...HAVE CONTINUED TO CUT MAX TEMPS
BACK A BIT MORE...ESPECIALLY SOUTHEAST KANSAS.

ANOTHER NOCTURNAL/EARLY MORNING MCS COULD AGAIN EVOLVE
FURTHER NORTH ON SUNDAY NIGHT/MONDAY MORNING AS FRONT BEGINS
TO LIFT NORTH...ORIGINATING AND AFFECTING PRIMARILY CENTRAL
KANSAS BEFORE SHIFTING EAST INTO THE MISSOURI VALLEY. OUTSIDE
OF THE LARGER NOCTURNAL EVENTS...SOME LATE DAY SEVERE
CONVECTION IS ALSO POSSIBLE ON SUNDAY EVENING...THOUGH MODE
AND INITIATION WILL BE PREDICATED ON MESO EFFECTS OF PRIOR
CONVECTION AND LOW LEVEL BOUNDARIES IN THE AREA.

OTHERWISE...TEMPS LOOK TO WARM MORE NOTICEABLY BY MONDAY
AFTERNOON ACROSS SOUTH CENTRAL KANSAS...WITH CAPPING INVERSION
EXPECTED TO LIMIT CONVECTIVE CHANCES INTO MONDAY NIGHT.

WITH FOCUS ON THE POTENTIAL FOR MORE SIGNIFICANT WEATHER IN THE
SHORT TERM...LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST.
THE MEDIUM RANGE CONTINUES TO SHOW A RATHER DEEP UPPER TROF
MOVING FROM THE ROCKIES INTO THE PLAINS ON THURSDAY...WHICH MAY
PROVIDE RELATIVELY BETTER CHANCES FOR STORMS/SEVERE WEATHER
AGAIN BY THEN.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  82  66  91 /  60  60  50  50
HUTCHINSON      63  82  64  90 /  60  50  60  60
NEWTON          63  81  64  89 /  60  50  60  60
ELDORADO        63  80  65  89 /  60  60  60  60
WINFIELD-KWLD   64  83  66  91 /  60  60  40  40
RUSSELL         60  83  62  89 /  40  30  60  60
GREAT BEND      61  82  62  90 /  50  30  60  60
SALINA          61  84  63  88 /  30  30  60  60
MCPHERSON       62  83  63  89 /  50  50  60  60
COFFEYVILLE     64  81  67  89 /  60  60  40  40
CHANUTE         63  80  66  87 /  60  60  50  50
IOLA            62  81  66  86 /  40  50  60  60
PARSONS-KPPF    64  80  66  89 /  60  60  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ047-050>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, May 31, 4:49 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT SAT MAY 31 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
449 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ANOTHER CLUSTER OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS THE AREA BY LATE THIS EVENING...AND AFFECT MUCH OF THE
AREA OVERNIGHT. THE GREATEST RISK FOR VERY LARGE HAIL...UP TO
BASEBALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH...WILL AFFECT
AREAS SOUTH OF A GREAT BEND TO MCPHERSON TO IOLA LINE. LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED IN THIS AREA...WHICH MAY RESULT
IN LOW-LAND FLOODING. THERE IS ALSO THE POSSIBILITY OF A BRIEF
TORNADO BEFORE MIDNIGHT...MAINLY FOR THE OKLAHOMA BORDER COUNTIES
OF SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND HEAVY RAINFALL MAY
LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SUNDAY
MORNING. OTHERWISE...THERE WILL BE A CHANCE FOR ADDITIONAL
STORMS...SOME POSSIBLY SEVERE...ACROSS THE ENTIRE AREA BY SUNDAY
EVENING INTO SUNDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN RISKS THOUGH A TORNADO WILL BE POSSIBLE FOR AREAS WEST OF THE
KANSAS TURNPIKE ON SUNDAY EVENING.

CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE AREA PERIODICALLY
FOR MUCH OF NEXT WEEK. HOWEVER THE NEXT BEST CHANCE FOR SEVERE
WEATHER LOOKS TO ARRIVE BY THURSDAY...AND PERHAPS CONTINUING INTO
FRIDAY. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME
CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY BEFORE
MIDNIGHT...FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY EVENING
ACROSS MUCH OF THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 31, 3:12 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             11 W HAVEN              37.90N 97.98W
05/31/2008  E1.00 INCH       RENO               KS   TRAINED SPOTTER

            AN OBSERVER ESTIMATED NICKEL TO QUARTER SIZE HAIL ABOUT
            11 MILES WEST OF HAVEN.

0422 AM     HAIL             11 S HUTCHINSON         37.91N 97.91W
05/31/2008  E2.00 INCH       RENO               KS   TRAINED SPOTTER

            AN OBSERVER ESTIMATED VERY LARGE HAIL IN BETWEEN HEN EGG
            AND TENNIS BALL SIZE.

0445 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  E1.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED AT 119TH STREET AND
            PAWNEE

0445 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  E1.00 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

            QUARTER SIZE HAIL WAS OCCURRING AT THE NATIONAL WEATHER
            SERVICE IN WICHITA.

0448 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  E1.75 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

0448 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  M1.75 INCH       SEDGWICK           KS   NWS EMPLOYEE

0503 AM     HAIL             4 E CLEARWATER          37.51N 97.43W
05/31/2008  E2.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

0508 AM     HAIL             UDALL                   37.39N 97.12W
05/31/2008  E1.00 INCH       COWLEY             KS   LAW ENFORCEMENT

0511 AM     TSTM WND GST     3 W PARK CITY           37.80N 97.38W
05/31/2008  E60.00 MPH       SEDGWICK           KS   NWS EMPLOYEE

0513 AM     HAIL             1 W MULVANE             37.48N 97.26W
05/31/2008  E1.50 INCH       SEDGWICK           KS   LAW ENFORCEMENT

0529 AM     HAIL             3 E ROSE HILL           37.57N 97.08W
05/31/2008  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

0529 AM     TSTM WND DMG     5 N DOWNTOWN WICHITA    37.76N 97.34W
05/31/2008                   SEDGWICK           KS   PUBLIC

            A PUBLIC CITIZEN REPORTED A SHED BLOWN DOWN AT THEIR
            RESIDENCE.

0533 AM     HAIL             1 E WINFIELD            37.27N 96.95W
05/31/2008  E2.50 INCH       COWLEY             KS   EMERGENCY MNGR

0545 AM     HAIL             4 NE UDALL              37.43N 97.07W
05/31/2008  E1.75 INCH       COWLEY             KS   LAW ENFORCEMENT

0552 AM     HAIL             4 SW DEXTER             37.14N 96.77W
05/31/2008  E1.75 INCH       COWLEY             KS   TRAINED SPOTTER

0554 AM     HAIL             ROCK                    37.44N 97.01W
05/31/2008  E1.25 INCH       COWLEY             KS   EMERGENCY MNGR

0600 AM     HAIL             ROCK                    37.44N 97.01W
05/31/2008  E1.00 INCH       COWLEY             KS   CO-OP OBSERVER

0600 AM     HAIL             4 ESE UDALL             37.37N 97.06W
05/31/2008  E1.50 INCH       COWLEY             KS   TRAINED SPOTTER

0604 AM     HAIL             2 S DEXTER              37.15N 96.72W
05/31/2008  E1.75 INCH       COWLEY             KS   EMERGENCY MNGR

0607 AM     HAIL             5 NE WINFIELD           37.32N 96.90W
05/31/2008  E2.75 INCH       COWLEY             KS   EMERGENCY MNGR

            HAIL IN THE TOWN OF NEW SALEM.

0615 AM     HAIL             5 W ATLANTA             37.44N 96.86W
05/31/2008  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

0615 AM     HAIL             DEXTER                  37.18N 96.72W
05/31/2008  E2.75 INCH       COWLEY             KS   EMERGENCY MNGR

0615 AM     HAIL             UDALL                   37.39N 97.12W
05/31/2008  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

0615 AM     HAIL             BURDEN                  37.31N 96.75W
05/31/2008  E1.75 INCH       COWLEY             KS   EMERGENCY MNGR

0620 AM     HAIL             BURDEN                  37.31N 96.75W
05/31/2008  E1.75 INCH       COWLEY             KS   EMERGENCY MNGR

            HAIL COVERED HALF OF THE GROUND.

0626 AM     HAIL             1 S BURDEN              37.30N 96.75W
05/31/2008  E2.75 INCH       COWLEY             KS   TRAINED SPOTTER

0629 AM     HAIL             BURDEN                  37.31N 96.75W
05/31/2008  E1.75 INCH       COWLEY             KS   AMATEUR RADIO

            HAIL COVERS THE GROUND.

0649 AM     HAIL             MID CONTINENT AIRPORT   37.66N 97.44W
05/31/2008  E0.88 INCH       SEDGWICK           KS   NWS EMPLOYEE

0705 AM     HAIL             CEDAR VALE              37.11N 96.50W
05/31/2008  E2.50 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

0710 AM     HAIL             CHAUTAUQUA              37.02N 96.18W
05/31/2008  E2.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

0715 AM     HAIL             11 WNW SEDAN            37.17N 96.38W
05/31/2008  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

0736 AM     HAIL             7 NE PRETTY PRAIRIE     37.85N 97.94W
05/31/2008  E0.88 INCH       RENO               KS   TRAINED SPOTTER

            HAIL COVERS THE GROUND.

0740 AM     HAIL             10 SSW HUTCHINSON       37.93N 97.98W
05/31/2008  E1.00 INCH       RENO               KS   EMERGENCY MNGR

0740 AM     HAIL             CANEY                   37.01N 95.93W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0800 AM     HAIL             ATLANTA                 37.44N 96.77W
05/31/2008  E0.75 INCH       COWLEY             KS   TRAINED SPOTTER

0800 AM     HAIL             CANEY                   37.01N 95.93W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0800 AM     HAIL             8 SW HAVEN              37.82N 97.88W
05/31/2008  E1.00 INCH       RENO               KS   TRAINED SPOTTER

0831 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  E0.88 INCH       SEDGWICK           KS   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED AT WEST AND CENTRAL IN WEST
            WICHITA.

0834 AM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
05/31/2008  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

            REPORTED NEAR THE INTERSECTION OF ELM AND BROADWAY.

0839 AM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
05/31/2008  E1.25 INCH       SEDGWICK           KS   BROADCAST MEDIA

            AT KSNW TV

0840 AM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
05/31/2008  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            HAIL DOUGLAS AND GROVE STREET.

0840 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/31/2008  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            KAKE TV 13TH AND WEST STREET.

0850 AM     FLOOD            12 SE AUGUSTA           37.57N 96.82W
05/31/2008                   BUTLER             KS   CO-OP OBSERVER

            SECONDARY ROADS STARTING TO FLOOD IN THE SMILEYBERG AREA.

0853 AM     HAIL             4 W CANEY               37.01N 96.00W
05/31/2008  E1.75 INCH       CHAUTAUQUA         KS   COUNTY OFFICIAL

0900 AM     HAIL             1 E ANDOVER             37.69N 97.12W
05/31/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

0909 AM     HAIL             AUGUSTA                 37.69N 96.98W
05/31/2008  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

0910 AM     FLOOD            COFFEYVILLE             37.04N 95.63W
05/31/2008                   MONTGOMERY         KS   LAW ENFORCEMENT

            SOME IN TOWN STREETS ARE STARTING TO FLOOD.

0948 AM     HAIL             HAVANA                  37.09N 95.94W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0950 AM     HAIL             TYRO                    37.04N 95.82W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

1005 AM     FLOOD            COFFEYVILLE             37.04N 95.63W
05/31/2008                   MONTGOMERY         KS   TRAINED SPOTTER

            STREET FLOODING IN CITY. HEAVY RAIN AND SOME PEA SIZE
            HAIL.

1010 AM     HAIL             COFFEYVILLE             37.04N 95.63W
05/31/2008  E0.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

1016 AM     FLOOD            3 SSW DOWNTOWN WICHITA  37.65N 97.36W
05/31/2008                   SEDGWICK           KS   LAW ENFORCEMENT

            HIGH WATER NEAR THE INTERSECTION OF MERIDIAN AND ORIENT
            HAS MADE THE AREA IMPASSABLE.

1021 AM     HEAVY RAIN       COFFEYVILLE             37.04N 95.63W
05/31/2008  M2.27 INCH       MONTGOMERY         KS   CO-OP OBSERVER

            SOME PEA SIZE HAIL WITH HEAVY RAIN THIS MORNING.

&&

KED
Local storm report, May 31, 4:15 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             4 S DEXTER              37.12N 96.72W
05/31/2008  M4.25 INCH       COWLEY             KS   EMERGENCY MNGR

&&

KED
Special weather statement, May 31, 6:03 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT SAT MAY 31 2008

KSZ093-098-312330-
CHAUTAUQUA-COWLEY-
603 PM CDT SAT MAY 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 600 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST OF SEDAN...AND
MOVING NORTHEAST AT 25 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 31, 8:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SAT MAY 31 2008

KSZ095-096-010145-
NEOSHO-WILSON-
815 PM CDT SAT MAY 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES...

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR THAYER...OR 12 MILES NORTHEAST OF NEODESHA
AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS THUNDERSTORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE THUNDERSTORMS INTENSIFY
AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:24 PM CDTSevere Thunderstorm WarningICTNeosho66 min
May 31, 8:33 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery57 min
May 31, 9:12 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson63 min
May 31, 9:32 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk27 min
May 31, 9:34 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
May 31, 10:00 PM CDTSevere Thunderstorm WarningICTNeosho60 min
May 31, 10:14 PM CDTSevere Thunderstorm WarningICTNeosho17 min
May 31, 10:40 PM CDTAreal Flood WarningICTLabette, Neosho6 hr
May 31, 11:29 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk61 min
May 31, 11:48 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 1, 12:02 AM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson58 min
Jun 1, 12:30 AM CDTSevere Thunderstorm WarningICTLabette, Neosho41 min
Jun 1, 12:47 AM CDTSevere Thunderstorm WarningICTMontgomery43 min
Jun 1, 12:51 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson54 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningICTAllen, Neosho15 min
Jun 1, 1:23 AM CDTSevere Thunderstorm WarningICTNeosho41 min
Jun 1, 2:13 AM CDTAreal Flood WarningICTWilson40 min
Jun 1, 2:36 AM CDTFlash Flood WarningICTNeosho, Wilson116 min
Jun 1, 4:40 AM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Jun 1, 5:37 AM CDTSevere Thunderstorm WarningICTKingman63 min
Jun 1, 6:07 AM CDTSevere Thunderstorm WarningICTSumner53 min
Jun 1, 6:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
Jun 1, 6:33 AM CDTSevere Thunderstorm WarningICTKingman19 min
Jun 1, 6:48 AM CDTSevere Thunderstorm WarningICTCowley57 min
Jun 1, 6:56 AM CDTSevere Thunderstorm WarningICTSumner64 min
Jun 1, 7:12 AM CDTAreal Flood WarningICTHarper, Kingman, Sumner6 hr
Jun 1, 7:23 AM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 1, 7:36 AM CDTAreal Flood WarningICTCowley5 hr
Jun 1, 7:42 AM CDTSevere Thunderstorm WarningICTCowley32 min
Jun 1, 7:51 AM CDTSevere Thunderstorm WarningICTSumner23 min
Jun 1, 10:31 AM CDTRiver Flood WarningICTCowley23 hr
Jun 1, 12:02 PM CDTAreal Flood WarningICTWilson10 hr
Jun 1, 12:52 PM CDTAreal Flood WarningICTSumner5 hr
Jun 1, 2:29 PM CDTRiver Flood WarningICTLabette, Neosho18 hr
Jun 1, 3:50 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.